Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

something has bothered me recently and its that bout a year ago i was put on doxy, my doc didnt monitor me though and i was getting stomach cramps and diehorea etc even slight bloody stools toward the end (i took them for about 3 months on and off) even went to him bout those problems and he didnt say anything about the tablets..

i stopped when i thought the link was them and that i was getting huge painful spots anyway,...

and now ive read up about anti biotics etc and realise that the side effects i was having were very bad and you should go to your doc right away if you experience any of them...

well my point is i think its that, that has given me folliculitus to this day.

would i have done any long term damage?

ive now been prescribed erythomycin 250mg four times a day for two weeks to clear up the folliculitus. but i dont think its bad enough to even warrant that dosage... or tablet for that matter. it was all flared up when i saw him, maybe thats why he gave me this in this dosage?

im confused and dont wanna screw up now

Share this post


Link to post
Share on other sites

yeah i know thats the problem. i was on it way to long and now its caused the folliculitus and it seems to ironic the only way to get rid of the folliculitus is through medication again..

so thats why im hesitant.

would the doxy have caused any long term side effects>?

or is it just this folliculitus that i now have to cure..

Share this post


Link to post
Share on other sites

ok anyone else know?

i dont think 3 months was way too long although was rather long.

100mg doxy a day I was put on. im sure he said you may have to go on it for up to 6 months.

Share this post


Link to post
Share on other sites
ok anyone else know?

i dont think 3 months was way too long although was rather long.

100mg doxy a day I was put on. im sure he said you may have to go on it for up to 6 months.

Try doing yahoo answers

Share this post


Link to post
Share on other sites

those are some serious issues. Before i started accutaine, yesterday, my derm had me on doxycycline from Jan of this year . The first month and half worked fine. But in middle of Feb i had a reaction to it. Extremely painful stomach cramps, and diarhea and feeling of vomit. I dealt with it for a bout a week and then went online to check the side effects, and boom its was my med. I got off it right away and two days later, perfectly fine. healthwise, not acne wise. Sometimes your body just starts to reject certain medications. I dont think you will have any long term effects but that depends on your bloody stool, as that actually can be serious. I have had bloody stool and am scheduled to get a colonopsy done in April as any type of rectal bleeding can be serious if it continues to happen. My bleeding has been on and off maybe once a month even prior to this med, so that is why i will get tested. If it has never happened since you got off the med, then I would worry about it, but for peace of mind, you may want to consult a half way decent doc. and maybe get tested

Edited by djlethal

Share this post


Link to post
Share on other sites
those are some serious issues. Before i started accutaine, yesterday, my derm had me on doxycycline from Jan of this year . The first month and half worked fine. But in middle of Feb i had a reaction to it. Extremely painful stomach cramps, and diarhea and feeling of vomit. I dealt with it for a bout a week and then went online to check the side effects, and boom its was my med. I got off it right away and two days later, perfectly fine. healthwise, not acne wise. Sometimes your body just starts to reject certain medications. I dont think you will have any long term effects but that depends on your bloody stool, as that actually can be serious. I have had bloody stool and am scheduled to get a colonopsy done in April as any type of rectal bleeding can be serious if it continues to happen. My bleeding has been on and off maybe once a month even prior to this med, so that is why i will get tested. If it has never happened since you got off the med, then I would worry about it, but for peace of mind, you may want to consult a half way decent doc. and maybe get tested

thanks dj

the bloody stool my doc claims was due to the amount of friction from all the tissue rubbing from the runny stools.. he could have been right.

he claims the strength of the drug wasnt strong enough to cause serious issues and time frame i wasnt on it long enough for it to do damage.

since i stopped taking the drug last year, i havnt experienced any of the problems i was getting.

so am i home and dry on that note? the doctor i see is head of the practice... so you would think he would know what he is up to. and he is a long time friend of my mum

Edited by want2beme

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×